MAUDE Adverse Event Report: ETHICON INC. MCRYL+ UD 18IN 6-0 S/A P-1 PRM; SUTURE, ABSORBABLE, SYNTHETIC

ETHICON INC. MCRYL+ UD 18IN 6-0 S/A P-1 PRM; SUTURE, ABSORBABLE, SYNTHETIC
Catalog Number MCP489G
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/05/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a patient underwent an unknown procedure on(b)(6) 2024 and suture was used.During the procedure, the thread is pulled slightly during use, it breaks continuously in the same batch.There were no patient consequences reported.Additional information was requested.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Date sent to the fda: 2/23/2024.H6 component code: g07002 - device not returned.This report is being submitted pursuant to the provisions of 21 cfr, part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.A manufacturing record evaluation was performed for the finished device lot, and no non-conformances were identified.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent: * please confirm the number of sutures that broke during this procedure.* please provide the procedure name and date.* the complaint device(s) is not returned yet.Please work with your distributor partner for device return.The following information was reported: was surgery delayed due to the reported event? -- unknown, was procedure successfully completed? -- unknown, were fragments generated? -- unknown, if yes, were they removed easily without additional intervention? -- unknown, patient status/ outcome / consequences -- no, was other medical intervention (e.G.X-rays, additional procedures, prescriptions, otc, revision) required: -- unknown, is the patient part of a clinical study -- unknown.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.Related reports: 2210968-2024-01786, 2210968-2024-01787.
 
Additional Manufacturer Narrative
(b)(4).This report is being submitted pursuant to the provisions of 21 cfr part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Additional h6 component code: g07002 no device problem found.Additional h3 investigation summary: the product was returned to ethicon for evaluation.The returned product determined that it was received seventy-nine unopened samples that pertained to the product code mcp489g.As per the sampling plan, a visual inspection was performed on thirteen samples, the packets were opened.The swage and attachment area were noted to be as expected.The sutures were dispensed without problems and examined along the strand and no issues related to breakage sutures or anomalies were observed during the evaluation.The functional test was performed using instron equipment and the tensile force was above the minimum requirements.As part of the ethicon quality process, all devices are manufactured, inspected, and released to approved specifications.Additional complaint information monitoring for potential safety signals is conducted through complaint trending as part of post-market surveillance.

Brand Name
MCRYL+ UD 18IN 6-0 S/A P-1 PRM
Common Device Name
SUTURE, ABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-JUAREZ
calle durango #2751
ciudad juarez 32575
MX   32575
Manufacturer Contact
elba bello
1000 route 202
raritan, NJ 08869
9083863534
MDR Report Key18768641
Report Number2210968-2024-01787
Device Sequence Number19930277
Product Code GAM
UDI-Device Identifier10705031046535
UDI-Public10705031046535
Combination Product (Y/N)Y
Initial Reporter CountryKS
PMA/510(K) Number
K050845
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/01/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2025
Device Catalogue NumberMCP489G
Device Lot NumberTJMBSR
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/04/2024
Supplement Date Received by Manufacturer04/23/2024
Initial Report FDA Received Date02/23/2024
Supplement Report FDA Received Date05/01/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/04/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown